MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II CEMENTED TIBIAL B/PLATE SZ 3 LEFT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GEN II CEMENTED TIBIAL B/PLATE SZ 3 LEFT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 71420164
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/10/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to posterior knee pain.Further information is unknown yet.
 
Additional Manufacturer Narrative
The devices, used in treatment, were returned for evaluation.A lab analysis was conducted and confirms the components were inspected visually to determine the cause of the reported incident.No destructive analysis was conducted during this investigation.The tibial insert is still seated on the tibial baseplate and locked in place.The articulating surface of the insert has some wear present.Bone cement is still adhered to the bone cement contacting surface of the tibial baseplate.The periphery of the locking detail on the baseplate is scratched.There were no observations of material or manufacturing deviations in the course of this investigation.A clinical evaluation was conducted and confirms no clinically relevant supporting documentation was provided; therefore, a thorough medical investigation could not be performed.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.Pain is potential complication associated with any surgery.Some potential probable causes of this event could include patient reaction or a post-operative healing issue.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
GEN II CEMENTED TIBIAL B/PLATE SZ 3 LEFT
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8574044
Report Number1020279-2019-01739
Device Sequence Number2130888
Product Code JWH
UDI-Device Identifier03596010206251
UDI-Public03596010206251
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71420164
Device Catalogue Number71420164
Device Lot Number18CT01550
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2019
Initial Date Received by Manufacturer 04/10/2019
Supplement Date Received by Manufacturer04/10/2019
Initial Report FDA Received Date05/02/2019
Supplement Report FDA Received Date02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;